MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367899
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).Date of event: unknown.The date received by manufacturer has been used.
 
Event or Problem Description
It was reported that 2 bd vacutainer® k2 edta (k2e) 10.8mg blood collection tubes underfilled.The following information was provided by the initial reporter: "material no.367899, batch no.0184376.It is reported customer experienced under filling.Verbiage received, - "product name: k2 edta 10.8 mg pink top tube/367899.Lot number: 0184376.Any injuries and/or harm: no.What is the issue you experienced: the vacuum did not work and the tubes were not able to be filled.This happened with two tubes.Is the actual sample available: yes.Contact name/phone number: (b)(6).".
 
Event or Problem Description
It was reported that 2 bd vacutainer® k2 edta (k2e) 10.8mg blood collection tubes underfilled.The following information was provided by the initial reporter: "material no.367899, batch no.0184376 it is reported customer experienced under filling.Verbiage received, - "product name: k2 edta 10.8 mg pink top tube/367899.Lot number: 0184376.Any injuries and/or harm: no.What is the issue you experienced: the vacuum did not work and the tubes were not able to be filled.This happened with two tubes.Is the actual sample available: yes.Contact name/phone number: (b)(6)"".
 
Additional Manufacturer Narrative
H6: investigation summary bd had not received samples or photos for investigation.Therefore, 10 retention samples from bd inventory were evaluated by draw testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identifiy a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11121341
Report Number1917413-2020-01287
Device Sequence Number3701194
Product Code JKA
UDI-Device Identifier50382903678995
UDI-Public50382903678995
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Model Number367899
Device Catalogue Number367899
Device Lot Number0184376
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1